Open Access Repository

The non-probablistic two envelope paradox


Downloads per month over past year

Chase, J 2002 , 'The non-probablistic two envelope paradox' , Analysis, vol. 62, no. 2 , pp. 60-67 , doi: 10.1111/1467-8284.00349.

[img] PDF
Chase_J...pdf | Request a copy
Full text restricted
Available under University of Tasmania Standard License.


Given a choice between two sealed envelopes, one of which contains twice
as much money as the other (and in any case some), you don’t know which
contains the larger sum and so choose one at random. You are then given
the option of taking the other envelope instead. Is it rational to do so?
Surely not, but a specious line of reasoning suggests otherwise.

Item Type: Article
Authors/Creators:Chase, J
Journal or Publication Title: Analysis
ISSN: 0003-2638
DOI / ID Number: 10.1111/1467-8284.00349
Additional Information:

The original publication is available at

Item Statistics: View statistics for this item

Actions (login required)

Item Control Page Item Control Page